Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 15, NWS Gaylord, MI

February 16, 2016

NWS Gaylord, MI issued this small craft advisory at Feb 16, 2016, 4:00 AM EST. It took effect at Feb 16, 2016, 10:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2016, 4:00 AM EST (09:00 UTC)
In effect from
Feb 16, 2016, 10:00 PM EST
Expired
Feb 17, 2016, 4:13 PM EST
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

433 
WHUS73 KAPX 160900
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EST TUE FEB 16 2016

LHZ347-348-161700-
/O.NEW.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
400 AM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-161700-
/O.NEW.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
400 AM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
6 follow-up statements
404 
WHUS73 KAPX 161552
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1052 AM EST TUE FEB 16 2016

LHZ347-348-170000-
/O.CON.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1052 AM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-170000-
/O.CON.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1052 AM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
166 
WHUS73 KAPX 162108
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EST TUE FEB 16 2016

LHZ347-348-170515-
/O.CON.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
408 PM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-170515-
/O.CON.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
408 PM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
753 
WHUS73 KAPX 170347
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1047 PM EST TUE FEB 16 2016

LHZ347-348-171200-
/O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1047 PM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-171200-
/O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1047 PM EST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
409 
WHUS73 KAPX 170855
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EST WED FEB 17 2016

LMZ344>346-172200-
/O.EXT.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/
/O.NEW.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 AM EST WED FEB 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST
TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
  INFORMATION. 


$$

LMZ323-342-171700-
/O.EXT.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
355 AM EST WED FEB 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-172200-
/O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
355 AM EST WED FEB 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
540 
WHUS73 KAPX 171559
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 AM EST WED FEB 17 2016

LMZ344>346-180000-
/O.CAN.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/
/O.CON.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1059 AM EST WED FEB 17 2016

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH LATE THURSDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ323-342-171700-
/O.CAN.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1059 AM EST WED FEB 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-348-172200-
/O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1059 AM EST WED FEB 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
124 
WHUS73 KAPX 172113
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EST WED FEB 17 2016

LHZ347-348-172215-
/O.CAN.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
413 PM EST WED FEB 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-180515-
/O.CON.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
413 PM EST WED FEB 17 2016

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 3:26 AM EST, 34 minutes earlier.

Area forecast discussion, Feb 16, 3:26 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
326 AM EST TUE FEB 16 2016

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 326 AM EST TUE FEB 16 2016

...ANOTHER ROUND OF LIGHT SNOW...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

TROUGHING REMAINS IN PLACE ACROSS THE EASTERN CONUS WITH ONE
STRONG SHORT WAVE MOVING THROUGH THE TENNESSEE VALLEY/APPALACHIANS
PRODUCING A WIDE EXPANSE OF PRECIP ACROSS THE FAR EASTERN CONUS.
SECOND SHORT WAVE IS DIVING DOWN THROUGH THE MIDWEST THAT WILL
MISS US ALTOGETHER. TO THE NORTH...NRN STREAM WAVE NOTED ACROSS
HUDSON BAY WITH A COLD FRONT ARCING DOWN INTO THE UPPER MIDWEST
PRODUCING SOME SPOTTY SNOWFALL OVER NRN WISCONSIN. MICHIGAN IS
SORT OF IN THE MIDDLE AT THE MOMENT WITH WEAK HIGH PRESSURE DRAPED
ACROSS THE STATE. HAD SOME PATCHY FREEZING DRIZZLE ACROSS THE
HIGHER TERRAIN OF NRN LOWER MICHIGAN EARLIER IN THE NIGHT...BUT
THAT APPEARS TO BE DONE WITH. NOW JUST SOME PATCHY FOG/MIST ACROSS
INTERIOR NRN LOWER MICHIGAN.

TODAY AND TONIGHT...QUIET TO START. UPSTREAM COLD FRONT WILL BE
SLIPPING DOWN THROUGH NRN MICHIGAN LATER THIS AFTERNOON THROUGH
THIS EVENING BRINGING YET ANOTHER PUSH OF COLDER AIR INTO THE
GREAT LAKES. STRONGER FORCING WITH THIS SYSTEM WILL REMAIN TO OUR
NORTH. BUT SOME MODEST QG-ASCENT AND LOW LEVEL CONVERGENCE AHEAD
AND ALONG THE FRONT WILL RESULT IN ANOTHER BATCH OF LIGHT SNOW
DEVELOPING AND SLIPPING THROUGH THE REGION LATER THIS AFTERNOON
THROUGH THIS EVENING. EXPECT ANOTHER LIGHT SNOW EVENT WITH
ACCUMULATIONS LARGELY UNDER AN INCH.

COLD ADVECTION LATER THIS EVENING AND ESPECIALLY OVERNIGHT SHOULD
GIN UP SOME MODEST LAKE SNOW SHOWERS IN THE NW FLOW SNOW BELTS OF
EASTERN UPPER AND NRN LOWER MICHIGAN. NOTHING TO MAJOR...BUT THERE
WILL BE A WINDOW OF DECENT LAKE SNOWS OVERNIGHT BEFORE SUBSTANTIALLY
DRIER AIR AND SUBSIDENCE TAKE OVER LATE OVERNIGHT INTO WEDNESDAY.
HAVE BEEFED UP ACCUMULATIONS TO A FEW INCHES IN THE NW FLOW SNOW
BELTS. SUB ADVISORY CRITERIA...BUT SOME GUSTY WINDS/DRIFTING SNOW
OVERNIGHT MIGHT BE ENOUGH FOR LATER SHIFTS TO CONSIDER A HEADLINE
OR SPS.

&&

.SHORT TERM...(WEDNESDAY THROUGH THURSDAY NIGHT)
ISSUED AT 326 AM EST TUE FEB 16 2016

HIGH IMPACT WEATHER POTENTIAL: TRAVEL IMPACTS POSSIBLE THURSDAY
NIGHT AS A LIGHT WINTRY MIX OF PRECIPITATION...INCLUDING FREEZING
RAIN...OVERSPREADS NORTHERN MICHIGAN.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: UPPER TROUGH /AND ITS
ASSOCIATED COLD AIR/ IN PLACE ACROSS THE GREAT LAKES WEDNESDAY WILL
GIVE WAY TO A PROGRESSIVE AND QUASI-ZONAL UPPER FLOW PATTERN BY
THURSDAY. THIS WILL ALLOW ENERGY FROM THE PACIFIC TO QUICKLY CROSS
THE NORTHERN CONUS...WITH STRONG WAA SPREADING FROM THE CENTRAL U.S.
AND EVENTUALLY INTO THE GREAT LAKES BY LATE THURSDAY AND THURSDAY
NIGHT. PRECIPITATION IS EXPECTED TO ARRIVE THURSDAY NIGHT.

WEDNESDAY...HIGH PRESSURE INITIALLY NW OF LAKE SUPERIOR WEDNESDAY
MORNING WILL DROP SEWD INTO MICHIGAN BY WEDNESDAY EVENING. THROUGH
MUCH OF THE DAY...NORTH WINDS ALONG WITH H8 TEMPS NEAR -15C WILL
SUPPORT SCATTERED LIGHT LAKE EFFECT SNOW SHOWERS DOWNWIND OF LAKE
MICHIGAN AND SUPERIOR. VERY SHALLOW MOISTURE /ABOUT 3 KFT/ AND
INCREASING ANTI-CYCLONIC FLOW WILL KEEP SNOWS ON THE LIGHT SIDE.
AWAY FROM THE LAKE EFFECT...THERE SHOULD BE SOME SUNSHINE.
HOWEVER...WITH THERMAL TROUGH OVERHEAD...HIGHS WILL ONLY REACH THE
TEENS NORTH TO MIDDLE 20S SOUTH.

WEDNESDAY NIGHT AND THURSDAY...SURFACE HIGH WILL MOVE EAST...
ALLOWING WINDS TO BECOME SOUTHERLY BY LATE WEDNESDAY NIGHT AND
ESPECIALLY THURSDAY AHEAD OF NEXT SYSTEM THAT WILL IMPACT REGION.
AS WAA STRENGTHENS ACROSS THE MIDWEST...FLOW ALOFT WILL STEADILY
BACK AS BROAD/FLAT RIDGING ALOFT MOVES ACROSS REGION. MOSTLY CLEAR
SKIES WEDNESDAY EVENING WILL GIVE WAY TO INCREASING MID-UPPER CLOUDS
LATE WEDNESDAY NIGHT THROUGH THURSDAY. CAN/T STRICTLY RULE OUT A
LITTLE SNOW BY LATE THURSDAY AFTERNOON BUT WILL TENTATIVELY KEEP
FORECAST DRY. LOWS WEDNESDAY NIGHT WILL FALL TO AROUND ZERO...WITH
HIGHS THURSDAY UPPER 20S TO NEAR 30.

THURSDAY NIGHT...STRONG S/SW FLOW AND ISENTROPIC ASCENT WILL BRING
INCREASING WARMTH AND MOISTURE INTO THE REGION...IN ADVANCE OF
SURFACE LOW THAT WILL MOVE TO VICINITY OF NRN MN BY 12Z FRIDAY.
THOUGH H8 TEMPS MODERATE TO +1-4C OVERNIGHT...SURFACE TRAJECTORIES
/FROM SSE/ SUPPORT LOWER DEW POINTS AND POTENTIALLY STUBBORN SUB-
FREEZING TEMPS. MIXED WINTRY PRECIP STILL LOOKS VERY REASONABLE...
WITH THE USUAL SNOW TO SLEET TO FREEZING RAIN SCENARIO LIKELY. MUCH
UNCERTAINTY HERE...AS GFS (BULLISH WITH PRECIP) DIFFERS FROM
RELATIVELY LIGHT PRECIP DEPICTED IN NAM/ECMWF.

&&

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 326 AM EST TUE FEB 16 2016

THE UNSETTLED WEATHER WILL EXTEND INTO THE UPCOMING WEEKEND. UPPER
TROUGH /AND ITS AFOREMENTIONED SURFACE LOW/ WILL CONTINUE TO PROVIDE
SOME LIGHT PRECIP INTO FRIDAY. SOME LIGHT FREEZING RAIN ALSO LOOKS
POSSIBLE EARLY FRIDAY /ESPECIALLY EAST AND NORTH/ BEFORE TEMPS WARM
INTO THE 40S MOST AREAS. THOUGH MODELS DIFFER ON DETAILS...THEY
GENERALLY SUPPORT CONTINUED IMPULSES PASSING THROUGH THE UPPER
TROUGH SATURDAY/SUNDAY/MONDAY - WITH PERIODIC CHANCES FOR LIGHT
PRECIP. TEMPS WILL GRADUALLY COOL OFF BY EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 148 AM EST TUE FEB 16 2016

MVFR CIGS HAVE SETTLED INTO NRN LOWER MICHIGAN AND WILL REMAIN IN
PLACE THROUGH THE OVERNIGHT HOURS...AND LIKELY THROUGH THE DAY
TUESDAY AS WELL. VSBYS SHOULD REMAIN VFR.

ON TUESDAY...A WEAKENING COLD FRONT WILL SAG DOWN THROUGH NRN
MICHIGAN LATER IN THE AFTERNOON THROUGH TUESDAY NIGHT. EXPECT
ANOTHER BATCH OF LIGHT SNOW TO SLIP DOWN THROUGH THE REGION AHEAD
OF THE FRONT...BRINGING A PERIOD OF LIGHT SNOW TO THE TERMINAL
SITES IN THE AFTERNOON/EVENING TIMEFRAME. AFTER PASSAGE OF THE
FRONT...COLDER AIR WILL SETTLE BACK INTO THE REGION AND BRING SOME
LAKE SNOW SHOWERS TO PARTS OF NW LOWER MICHIGAN TUESDAY NIGHT.

&&

.MARINE...
ISSUED AT 326 AM EST TUE FEB 16 2016

LIGHT WINDS AND WAVES ANTICIPATED TODAY. BUT GUSTIER NORTHWEST
WINDS DEVELOP TONIGHT THROUGH WEDNESDAY AND WILL LIKELY BRING
SMALL CRAFT ADVISORY HEADLINES TO SOME NEARSHORE AREAS.
WINDS/WAVES DIMINISH LATER WEDNESDAY INTO THURSDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...ADAM
SHORT TERM...BBS
LONG TERM...BBS
AVIATION...ADAM
MARINE...ADAM
Hazardous weather outlook, Feb 16, 3:28 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
328 AM EST TUE FEB 16 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-171100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
328 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

RECENT COLD TEMPERATURES WILL LEAD TO ICE JAMS ON AREA RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RECENT COLD TEMPERATURES WILL LEAD TO ICE JAMS ON AREA RIVERS.

A MIX OF WINTRY PRECIPITATION...INCLUDING FREEZING RAIN...IS
POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS AT
ANY TIME. REPORTS MAY BE MADE IN ANY OF THESE THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

In the hours before

Special weather statement, Feb 16, 1:51 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
151 AM EST TUE FEB 16 2016

MIZ022-023-027>029-033>035-160900-
OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-MISSAUKEE-ROSCOMMON-
OGEMAW-
INCLUDING THE CITIES OF...GAYLORD...ATLANTA...KALKASKA...
GRAYLING...MIO...LAKE CITY...HOUGHTON LAKE...WEST BRANCH
151 AM EST TUE FEB 16 2016

...ICY ROADS IN SPOTS OVERNIGHT...

PATCHY FREEZING DRIZZLE WILL PERSIST OVER THE HIGHER TERRAIN AREAS
OF NORTHERN LOWER MICHIGAN THROUGH 4 AM. WHERE FREEZING DRIZZLE
IS MOST PERSISTENT...ICE WILL DEVELOP ON UNTREATED ROADWAYS. IN
ADDITION...WINDSHIELDS WILL SEE LIGHT ICING DEVELOP.

TRAVELERS TONIGHT SHOULD BE ALERT TO ICY CONDITIONS DEVELOPING.
SLOW DOWN...AND LEAVE PLENTY OF SPACE BETWEEN YOURSELF AND OTHER
VEHICLES.

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.